Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 24, 2024, 1:57 PM CDT for 12 counties in Texas. It took effect at Mar 25, 2024, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 1:57 PM CDT (18:57 UTC)
- In effect from
- Mar 25, 2024, 11:00 AM CDT
- Expired
- Mar 25, 2024, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 44 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WWUS74 KEWX 241857 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 157 PM CDT Sun Mar 24 2024 TXZ183>187-202>204-217>219-228-250815- /O.NEW.KEWX.WI.Y.0010.240325T1600Z-240326T0000Z/ Val Verde-Edwards-Real-Kerr-Bandera-Kinney-Uvalde-Medina-Maverick- Zavala-Frio-Dimmit- Including the cities of Crystal City, Carrizo Springs, Eagle Pass, Rocksprings, Del Rio, Kerrville, Uvalde, Brackettville, Bandera, Leakey, Pearsall, and Hondo 157 PM CDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...A portion of south central Texas including the southern Edwards Plateau, Rio Grande plains and western Hill Country. * WHEN...From 11 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PLATT
2 follow-up statements
447 WWUS74 KEWX 250102 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 802 PM CDT Sun Mar 24 2024 TXZ183>187-202>204-217>219-228-251200- /O.CON.KEWX.WI.Y.0010.240325T1600Z-240326T0000Z/ Val Verde-Edwards-Real-Kerr-Bandera-Kinney-Uvalde-Medina-Maverick- Zavala-Frio-Dimmit- Including the cities of Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Brackettville, Uvalde, Hondo, Eagle Pass, Crystal City, Pearsall, and Carrizo Springs 802 PM CDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...A portion of south central Texas including the southern Edwards Plateau, Rio Grande plains and western Hill Country. * WHEN...From 11 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
481 WWUS74 KEWX 250904 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 404 AM CDT Mon Mar 25 2024 TXZ183>187-202>204-217>219-228-260000- /O.CON.KEWX.WI.Y.0010.240325T1600Z-240326T0000Z/ Val Verde-Edwards-Real-Kerr-Bandera-Kinney-Uvalde-Medina-Maverick- Zavala-Frio-Dimmit- Including the cities of Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Brackettville, Uvalde, Hondo, Eagle Pass, Crystal City, Pearsall, and Carrizo Springs 404 AM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...A portion of south central Texas including the southern Edwards Plateau, Rio Grande plains and western Hill Country. * WHEN...From 11 AM to 7 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:59 PM CDT, 58 minutes earlier.
Area forecast discussion, Mar 24, 12:59 PM CDT, 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 1259 PM CDT Sun Mar 24 2024 ...New AVIATION... .SHORT TERM... (Today through Monday) Issued at 220 AM CDT Sun Mar 24 2024 The latest GOES 16 Channel 09 water vapor imagery shows plenty of mid-level moisture moving over the state of Texas in advance of our next shot at rain and storms Sunday night/Monday morning. Some morning clouds can be expected today as surface moisture increases ahead the approaching storm system progged to move in Sunday night. Temperatures should warm nicely into the 70s for most, with some lower 80s over the Rio Grande Plains. As we head into Sunday night, the pattern begins to become a little more active as an upper level trough sharpens to our west. A lead shortwave along with a very strong (150-170kt) upper jet will move out of Mexico into western Texas Sunday evening and overnight. As the above features interact with the dryline in place over west- central Texas, convection is expected to initially develop during the very late evening hours on Sunday over the Edwards Plateau. As the dryline is forced eastward by an advancing Pacific front, additional convection will likely develop and move into the Hill Country early Monday morning. While the threat for severe weather should largely remain north of our region, the southern Edwards Plateau and far western Hill Country are under a Marginal Risk (level 1 of 5) for severe storms. This includes areas generally along and north of a Rocksprings to Llano line. Large hail and damaging wind gusts will be the main severe weather concerns. Plateau. A powerful 150-170 kt jet streak at the 300mb level will move over South Central Texas Monday morning, allowing for adequate ventilation for any storms that form. As a Pacific cold front associated with a deepening surface low over southwest Kansas slides southeastward early Monday, thunderstorms will develop along the boundary and overtake the dryline over the western CWA. Storms will have ample deep layer shear to work with, on the order of 60-80 kts of 0-6 km bulk shear. However, instability will be extremely lacking, with only 500-1000 J/kg of MLCAPE available over the Southern Edwards Plateau and western Hill Country. With that in mind, the Storm Prediction Center has maintained the Level 1 of 5 Marginal Risk for severe storms Sunday night into Monday morning for the region mentioned above. Ultimately, large hail appears to be the primary hazard, especially with the elevated instability, albeit limited. Once storms move through Monday morning, we should see rapid clearing behind the advancing Pacific cold front, along with cooler and drier conditions. Minimum relative humidities out west over the Rio Grande Plains are likely to fall to between 10-20%, and factoring in the strong westerly to northwesterly winds arriving behind the front, elevated to critical fire weather conditions appear likely. Will be issuing a Fire Weather Watch for these areas with concern for wildfires Monday afternoon. && .LONG TERM... (Monday night through Saturday) Issued at 205 AM CDT Sun Mar 24 2024 * Elevated to critical fire weather conditions expected across the Rio Grande Plains, Winter Garden, Edwards Plateau, and portions of the Hill Country each day The main weather impact for the upcoming week will be the persistent fire weather concerns out west. See Fire Weather Section below for the details. A broad upper level trough encompassing much of the CONUS on Tuesday will tighten up and move across the Plains on Wednesday followed by upper level ridging on Thursday. Meanwhile, at the surface, high pressure eases into parts of our area Tuesday and lingers through Thursday. Fair weather prevails Tuesday through Thursday due to unseasonably dry PWs. However, forcing from the trough and a brief increase of PWs may yield isolated showers over the Hill Country to the I-35 corridor on Wednesday. Cool advection brings below normal temperatures mid week, especially lows. Later in the week into next weekend, an upper level trough moves into the western states to deepen low pressure at the surface in the Plains. The resultant southerly lower level flow and southwesterly flow aloft leads to a moistening airmass, as well as, a warming trend to slightly above normal temperatures. For the TOTAL SOLAR ECLIPSE on April 8th, models are finally coming into range at the 384 hour mark. The initial indications are that high clouds are possible. REMEMBER, view the eclipse with proper glasses prior to and after totality. && .AVIATION... (18Z TAFS) Issued at 1230 PM CDT Sun Mar 24 2024 Cigs are beginning to rise, but will keep MVFR in place for another hour based on observational trends. In addition, south to southeast winds are on the increase and gusty conditions are in store for all TAF sites through this afternoon. MVFR cigs should return back to the I-35 corridor around 02Z as winds may tend to become a little less gusty with the onset of boundary layer cooling. Cigs look to stay east of DRT, so we will keep the forecast VFR overnight. Attention will then turn to the possibility of some light showers developing in advance of a dryline and eventually a Pacific front. For now will only go with VCSH along I-35 beginning 04-06Z. As the dryline mixes eastward and is overtaken by the Pac front, convection is expected to move into the Hill Country around Midnight. Hi-res models continue to show a fairly narrow time window when convection will move across the I-35 terminals and we have tried to hone in the timing on the latest forecast. We will continue to mention PROB30 groups, but could certainly need a TEMPO group at AUS and possibly SAT and SSF. Once the convection moves east of the I-35 terminals by mid-morning, winds will shift to the northwest and eventually west. Gusty west winds are expected by late morning at the I-35 sites, with DRT winds showing up 2-3 hours earlier. && .FIRE WEATHER... Issued at 205 AM CDT Sun Mar 24 2024 A dry airmass filters into our area on Monday. Minimum humidities in the teens and 20s are expected each afternoon across the Rio Grande Plains, Winter Garden, Edwards Plateau, and portions of the Hill Country. Breezy west to northwesterly winds of 15 to 25 mph with gusts to 40 mph are expected, at times, early to mid week in the same areas. Although winds turn southeasterly later in the week, initial humidity recovery will be slow to occur. This dry airmass will in turn dry the vegetation further leading to increasing fire danger and lowering percentiles of 10 hour and possibly 100 hour fuels. In addition, these regions have had very little rainfall recently. As a result, elevated to critical fire weather conditions are expected midday through early evening each day. A Fire Weather Watch has been issued for those areas for Monday. A combination of Red Flag Warnings and Rangeland Fire Danger Statements are likely each day. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 59 77 48 / 10 70 40 0 Austin Bergstrom Intl Airport 73 58 77 47 / 10 60 50 0 New Braunfels Muni Airport 74 60 79 48 / 0 50 40 0 Burnet Muni Airport 71 55 73 43 / 10 80 20 0 Del Rio Intl Airport 84 57 80 53 / 10 10 0 0 Georgetown Muni Airport 72 57 75 43 / 10 80 40 0 Hondo Muni Airport 77 58 78 49 / 10 40 10 0 San Marcos Muni Airport 73 59 77 47 / 0 60 40 0 La Grange - Fayette Regional 74 61 77 48 / 0 40 60 0 San Antonio Intl Airport 73 60 78 52 / 10 50 30 0 Stinson Muni Airport 76 63 80 52 / 10 40 30 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...Platt Long-Term...KCW Aviation...Platt
Hazardous weather outlook, Mar 24, 2:51 AM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 251 AM CDT Sun Mar 24 2024 TXZ171>173-183>194-202>209-217>225-228-250800- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 251 AM CDT Sun Mar 24 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a level 1 out of 5 risk for severe thunderstorms late Sunday into early Monday for the Southern Edwards Plateau, northern Rio Grande Plains and Western Hill Country. The main threats are the potential for large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a level 1 out of 5 risk for severe thunderstorms late Sunday into early Monday for the Southern Edwards Plateau, northern Rio Grande Plains and Western Hill Country. The main threats are the potential for large hail and damaging wind gusts. A Fire Weather Watch is in effect for the Rio Grande Plains and Southern Edwards Plateau Monday afternoon and evening. Elevated to near critical fire weather conditions are possible each afternoon Monday through Thursday, mainly across the Edwards Plateau and Rio Grande Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 1:37 AM CDT | Fire Weather Watch | EWX | Bandera, Dimmit, Edwards, Frio, Kerr, Kinney and 6 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.